MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453223
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Discomfort (2330); Deformity/ Disfigurement (2360); Insufficient Information (4580); Radiolucent Lines (4848)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed on an unknown date, the patient was kneeling and hear a pop, and it was found that one (1) lgn ps high flex xlpe sz 5-6 13mm broke off.The patient was very active.This adverse event was solved by a revision surgery on (b)(6) 2025, in which the lgn ps high flex xlpe sz 5-6 13mm was explanted.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: d9: is this device available for evaluation?, h6: health effect - clinical code and type of investigation.H11:the associated device was returned and evaluated.A visual inspection of the returned device finds the legion high flex insert worn and discolored.The post is fractured off the device and degraded.The insertion/extraction slot on the inferior surface is damaged, and the lock detail is slightly deformed in several areas.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The observed deformation and/or fracture of the implant may be attributed to abnormal loading conditions, excessive mechanical forces, anatomical variations and/or patient anatomy, and/or injury.Additionally, based on the conclusions of the product history review and the device evaluation, further product evaluation is not required because there is no evidence that a manufacturing deficiency occurred.The clinical/medical investigation concluded that the provided x-ray imaging dated oct.22, 2025, appears to show right total knee arthroplasty and femoral notching with radiolucency and possible external rotation.Articulating space appears maintained; however, no comparison imaging was provided.The instructions for use documents for knee systems contain warnings and precautions which includes the implant can break or become damaged as a result of strenuous activity or trauma.It was communicated that no further information was available; therefore, the length of time in-vivo and the current patient health status are unknown.The definitive clinical root cause could not be determined; however, femoral notching with radiolucency and positioning along with patient activity cannot be ruled out as potential contributing factors to the reported events.The patient impact beyond the reported ¿pop¿ the patient felt when kneeling with findings of the ¿broke-off¿ insert followed by the revision could not be determined.A transient post-surgical restorative phase would be anticipated.A review of complaint history revealed a similar event for the listed part number over the previous 12 months; however, no commonalities that would suggest a device deficiency were found nor an adverse trend.No similar events for the batch based on the historical data were found, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the material specification, the quality and manufacture of polyethylene (uhmwpe) bar stock shall be controlled.This material can be used for surgical implants and can be considered a surgical grade of cross-linked polyethylene.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 5-6 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23955877
Report Number1020279-2026-00005
Device Sequence Number9437616
Product Code JWH
UDI-Device Identifier00885556033425
UDI-Public885556033425
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2025
Device Catalogue Number71453223
Device Lot Number15GT56535
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight88 KG